Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 7, 2019, 10:52 PM EDT for Howard County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 10:52 PM EDT (02:52 UTC)
- Expired
- Apr 7, 2019, 11:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Howard County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
636
WUUS53 KIND 080252
SVRIND
INC067-080315-
/O.NEW.KIND.SV.W.0011.190408T0252Z-190408T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1052 PM EDT SUN APR 7 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northeastern Howard County in central Indiana...
* Until 1115 PM EDT.
* At 1052 PM EDT, a severe thunderstorm was located near Swayzee, or
11 miles northeast of Kokomo, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8586 4052 8586 4042 8587 4056 8609
4057 8587
TIME...MOT...LOC 0252Z 284DEG 43KT 4055 8593
HAIL...<.75IN
WIND...60MPH
$$
PUMA1 follow-up statement
843
WWUS53 KIND 080305
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1105 PM EDT SUN APR 7 2019
INC067-080315-
/O.EXP.KIND.SV.W.0011.000000T0000Z-190408T0315Z/
Howard IN-
1105 PM EDT SUN APR 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWARD COUNTY
WILL EXPIRE AT 1115 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4056 8586 4052 8586 4042 8587 4056 8609
4057 8587
TIME...MOT...LOC 0305Z 284DEG 43KT 4051 8574
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:41 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 7, 9:41 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 941 PM EDT Sun Apr 7 2019 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 328 PM EDT Sun Apr 7 2019 A cold front will bring scattered showers and thunderstorms to central Indiana tonight into Monday. A strong low pressure system will bring more rain chances to the area Wednesday through Thursday night. Yet another system will bring more rain chances for the second half of next weekend. Temperatures will stay above normal through much of the work week, then turn to below normal. && .NEAR TERM /Overnight/... Issued at 941 PM EDT Sun Apr 7 2019 Surface analysis late this evening shows broad cyclonic flow across Indiana with Low pressure centered over Lower Michigan. A cold front stretched SW across Illinois to SW Missouri. WARM SW flow was in place across Indiana. Radar shows a few showers with isolated thunder strikes north of LAF and NW of HUF. More organized precipitation was found across Western Illinois...ahead of the cold front. HRRR continues to suggest a eastward propagation of the the cold front and associated precipitation now over Western Illinois. Time heights suggest best moisture and lift overnight as these features arrive and pass. Thus have trended short term pops (next 1-2 hours) higher in areas where current radar trends suggest propagation of ongoing storms...but best and more widespread pops will be expected overnight as better forcing arrives along and ahead of the cold front overnight. && .SHORT TERM...(Monday through Wednesday) Issued at 328 PM EDT Sun Apr 7 2019 Models are close enough that the model blend initialization was accepted for most items. The cold front will hang around the southern forecast area on Monday, so will keep some low PoPs there into early afternoon. Otherwise dry conditions can be expected through Monday night. Another cold front will move through on Tuesday, but there won't be any moisture to work with. Will keep the area dry. On Wednesday, a warm front will move through area ahead of a deepening surface low well to the west of the area. There could be enough forcing and moisture across the northern forecast area for a few showers, so kept the initialization's low PoPs. However, confidence is low at this time. The initialization's temperatures look reasonable. && .LONG TERM /Wednesday Night through Sunday/... Issued at 240 PM EDT Sun Apr 7 2019 Ensembles indicate a progressive and active extended period. One significant trough is expected to lift out from the Plains into the Great Lakes early in the period, while another trough may move into the Midwest by next Sunday. Ensembles in fairly good agreement in the best precipitation threat with the first system will be on Thursday and Thursday night. Will go with PoPs for showers and thunderstorms in those periods to cover the first system. System may be quite dynamic, with long range operational models suggesting an associated mid level jet around 100 kts. Ensembles suggest the precipitation threat with the second system may arrive as early as Saturday night. Will go with PoPs for Saturday night into Sunday with this second system. && .AVIATION /Discussion for the 080000Z Tafs/... Issued at 741 PM EDT Sun Apr 7 2019 Mainly VFR conditions will be expected overnight. Some brief MVFR conditions will be possible as a weak cold front and associated cold front pushes across Indiana. HRRR suggests sct rain showers pushing across the state along and ahead of the front and MVFR Cigs will be expected with any sct shra. Weak cold air advection and time heights suggest lingering lower level moisture in the wake of the front on Monday morning...which should lead to some continued MVFR Cigs in the morning. As heating and mixing continues through the day...dry air and subsidence is expected to return leading to VFR cigs by the afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...Puma SHORT TERM...50 LONG TERM....JAS AVIATION...JP
Hazardous weather outlook, Apr 7, 6:08 PM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 608 PM EDT Sun Apr 7 2019 INZ021-028>031-035>049-051>057-060>065-067>072-082215- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 608 PM EDT Sun Apr 7 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Isolated severe thunderstorms are possible this evening. Hazards: Damaging winds and large hail will be the primary severe threats. Cloud to ground lightning and brief heavy rain are possible with any storm. Timing: Lightning and brief heavy rain mainly before 200 AM. Damaging winds, large hail and isolated tornadoes this evening. Discussion: A cold front will move in from the northwest tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: A frontal system will bring thunderstorms to the area Thursday and Thursday night. At this time, it is too early to determine if any could be severe, but any storm can produce lightning and brief gusty winds and heavy rain. Discussion: A cold front will move through Thursday night, otherwise high pressure will be in charge. .SPOTTER INFORMATION STATEMENT... There is a low chance for spotter activation this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 7, 10:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1029 PM EDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL WEST LAFAYETTE 40.45N 86.91W
04/07/2019 E0.70 INCH TIPPECANOE IN PUBLIC
LOCATED HALF A MILE NORTH OF THE FOOTBALL
STADIUM.
&&
BHHLocal storm report, Apr 7, 10:30 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 PM EDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 1 W PURDUE UNIVERSITY 40.42N 86.94W
04/07/2019 E0.75 INCH TIPPECANOE IN PUBLIC
&&
BHHLocal storm report, Apr 7, 10:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 PM EDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 3 ENE LAFAYETTE 40.43N 86.82W
04/07/2019 E0.88 INCH TIPPECANOE IN PUBLIC
&&
BHHLocal storm report, Apr 7, 10:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1034 PM EDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST 2 SW PURDUE UNIVERSITY 40.41N 86.94W
04/07/2019 M61 MPH TIPPECANOE IN ASOS
&&
BHHNearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.